Alert archive / Tennessee / Wind Advisories in 2011
Wind Advisory 19, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 13, 2011, 2:57 AM EST for 5 counties in Tennessee. It took effect at Nov 13, 2011, 10:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2011, 2:57 AM EST (07:57 UTC)
- In effect from
- Nov 13, 2011, 10:00 AM EST
- Expired
- Nov 13, 2011, 2:42 PM EST
- In force
- 5 hr
- Issued by
- NWS Morristown, TN
Counties Anderson County, TN, Campbell County, TN, Claiborne County, TN, Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 76 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WWUS74 KMRX 130757 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 257 AM EST SUN NOV 13 2011 ...GUSTY SOUTHERLY WINDS TODAY... .THE PRESSURE GRADIENT ACROSS THE TENNESSEE VALLEY AND THE WESTERN OHIO VALLEY WILL TIGHTEN TODAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY WITH PERIODS OF HIGHER GUSTS. TNZ012>014-035-036-131600- /O.NEW.KMRX.WI.Y.0019.111113T1500Z-111113T2200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE 257 AM EST SUN NOV 13 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON. * EVENT...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH HIGHER GUSTS. * TIMING...WINDS WILL BECOME BREEZY THIS MORNING BECOMING STRONG BY THIS AFTERNOON. * IMPACTS...WINDS MAY CAUSE UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE TO BE BLOWN AROUND. TRAVEL ON WEST-EAST ROADWAYS WILL BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
2 follow-up statements
971 WWUS74 KMRX 131515 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EST SUN NOV 13 2011 ...GUSTY SOUTHERLY WINDS TODAY... .THE PRESSURE GRADIENT ACROSS THE TENNESSEE VALLEY AND THE WESTERN OHIO VALLEY WILL TIGHTEN TODAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY WITH PERIODS OF HIGHER GUSTS. TNZ012>014-035-036-132200- /O.CON.KMRX.WI.Y.0019.000000T0000Z-111113T2200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE 1015 AM EST SUN NOV 13 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * EVENT...SOUTH TO SOUTHWEST WINDS 15 TO 30 MPH WITH HIGHER GUSTS. * TIMING...WINDS WILL BECOME STRONG BY THIS AFTERNOON. * IMPACTS...WINDS MAY CAUSE UNSECURED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE TO BE BLOWN AROUND. TRAVEL ON WEST-EAST ROADWAYS WILL BECOME DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
798 WWUS74 KMRX 131942 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 242 PM EST SUN NOV 13 2011 TNZ012>014-035-036-132045- /O.CAN.KMRX.WI.Y.0019.000000T0000Z-111113T2200Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE 242 PM EST SUN NOV 13 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. THE THREAT OF STRONG WINDS HAS DIMINISHED. HOWEVER...IT WILL STILL BE BREEZY AT TIMES LATE THIS AFTERNOON...WITH SOUTHWESTERLY WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL BE POSSIBLE AT TIMES...ESPECIALLY OVER THE HIGHER ELEVATIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 13, 12:30 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Nov 13, 12:30 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1230 AM EST SUN NOV 13 2011 .AVIATION...SHORT WAVE MOVING RAPIDLY NORTHEAST INTO THE OHIO VALLEY PRODUCING A SHIELD OF CI CLOUDS ACROSS THE SOUTHERN APPALACHIANS. LITTLE IN THE WAY OF LOW LEVEL MOISTURE SO FLIGHT CONDITIONS WILL REMAIN VFR. MORE SHORT WAVE ENERGY WILL PASS HARMLESSLY NORTHWEST OF THE SOUTHEASTERN U.S. ON SUNDAY WITH A SLIGHT INCREASE IN MOISTURE OFF THE GULF OF MEXICO. STILL NOTHING MORE THAN SCATTERED CU AT CHA SO ANOTHER DECENT DAY FOR FLIGHT OPERATIONS. PRESSURE GRADIENT WILL BE TIGHT WITH A LOW LEVEL JET IN PLACE THROUGH THE PERIOD. MAINTAINED LOW LEVEL WIND SHEAR AT CHA AND TYS FOR APPROXIMATELY THE FIRST HALF OF THE TAF PERIOD AS FAST MOVING FLOW CONTINUES JUST ABOVE A RATHER CALM SURFACE WIND. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Nov 12, 5:53 AM EST, 21 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 553 AM EST SAT NOV 12 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-131100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 553 AM EST SAT NOV 12 2011 /453 AM CST SAT NOV 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Tennessee, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.